Spiriva

Hi all need a little advice about my copd last year I was told I have copd my spirometry test was 79% I went for another test few weeks ago and now test showing 68% I don't have any problem breathing ect the only thing I seem to suffer with is hay fever but not to the extent I cannot breath i was given spirit respiratory and told to take once a day , I was doing that but found I didn't feel any different so stopped it . Should I continue on it even though I don't have any problems with breathing ? Any advice would be helpful x

12 Replies

oldestnewest
  • Hi Spiriva is different to your preventer and reliever. It's main function is to strengthen the lungs over the long term, not to help you breathe. So you need to take it as prescribed and let it do it's job. x

  • Use it, Mollie. It's not a good idea to stop anything which has been prescribed for you without talking it over with your doctor. Glad you're feeling well. Sue x

  • You should read this article Mollie59

    webmd.com/lung/copd/news/20...

    Spiriva Begun Early in Chronic Obstructive Pulmonary Disease Slows Lung-Function Loss. You might not feel the benefits but it is helping you by slowing the effects of COPD. As Coughalot2 said "It's main function is to strengthen the lungs over the long term, not to help you breathe" I would really advise you to stick with SPIRIVA.

  • That was incredibly helpful information, Gerald, thank you. Like Mollie, I was finding no great help from my Spireva, so didn't bother with it after a couple of months trying. I shall go back to it...and hang my head in shame.

    Tee xx

  • Hi Tee. I was the same. My GP prescribed Symbicort 400/12 am and pm and Spiriva daily (pm). occasionally I missed the Spiriva and it didn't seem to make any difference to me (so I stopped the Spiriva).. 18 months ago I did a Pulmonary Rehab course and it was there I found out the real effects of Spiriva. Never miss using it now. Cheers. Gerald,

    I think its a good idea to always find out exactly what any medications you take are doing to and for you.

  • Tee, life is one long learning curve. Nothing to be ashamed about.

  • Thank you for making me feel better 😄😄😄

    As it happens, I am seeing my resp nurse on Monday 13th...good timing!

    Hope you have avoided the floods.

    Tee xx

  • Hi Tee. The whole Island has really been coping a lot of rain over the last few days. A lot of places are under water. I live in Central Tasmania and on the highest spot in Campbell Town. So I never have a drainage problem. 1 mile away in the valley below there have been many evacuations. I am very lucky. Gerald.

  • It's good to know you are in the dry...looks quite bad on TV. Poor souls who have lost everything...I know a lot of people here in the UK who were badly affected by our floods will be able to empathise with them

    Take care.

    Tee xx

  • Thank you all for your replys I have read the article Gérald very interesting, I am going to start taking it again anything that can help in long term is good xx😀

  • Hello Mollie,

    Do not stop taking it. Take advice from those who know on here, they are right.

    x

  • This post just illustrates how poorly some medical people communicate with their patients. They have not explained properly what the medication is for, how it works etc. So none of you should hang your heads in shame, you were not told, it is not your fault, it is the doctor who should hang their head in shame for not making sure that you understood what the medication does.

    It is good that we have these forums to ask questions, but many of the questions would not need asking if the medical personnel were doing their jobs properly.

You may also like...